Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Major Pain!!!

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Back Surgery and Neck Surgery
I have major pain in my lower back that is radiating down both buttocks and legs!! My feet are twitching and my knees too!!
I do know that I had lots of trouble sleeping last night and I stretched and my back crunched and snapped and then continued to burn.
I can't take any pain meds cause my surgery is next week and the docs told me to "lay off" of them cause they were eating at my stomach!
So now what???? I can't sit, I can't lie down, everything I do hurts and I need to clean and get stuff ready for when I have the surgery!!! What can I do??????

Thanks for listening!
Kim
advertisement

Comments

  • Why do you have to stop all meds? I thought you only had to stop anti-inflammatories before surgery. I feel for you..that is the same pan I have. Horrible. I couldn't bear it without pain meds!

    Angela
  • I had to stop the meds because they were eating at my stomach and I had bleeding! I was at the ER for it and they said that all the meds were killing my belly. I can't take ANYTHING!! X(
  • What meds were you on hun?? Did they contain a motrin base???
    Thats odd and new news to me that pain meds would cause you bleeding.. Do you have a history of any type of ulcers etc??
    I had ulcers etc. But it was due to the intake of motrin based products not anything that contained tylenol.

    Anyways sorry about that!!!!!!! >:D< >:D< >:D<
    My pain is also increasing. As you know my surgery is Wednesday so I do not have long to wait. Of course I wanted to taper down on meds before hand. But that is not happening!!!! :O

    I think because were are so nervous, of getting this all done it raises are pain levels.

    Just sit back and relax. Use heat and ice sweetie. Take baths or if you have access to a hot tub of some nature or pool depending on where you are.
    HEATING BLANKETS are the bomb for pain. If you have one.
    Of course you cannot use it after surgery except on your legs. But even if it helps for now.

    Hang in there hun the day will be here before you know it
    O:) :* >:D< >:D< >:D<
  • I am sorry that you are feeling this way, its very frustrating when we cant get done the things we need to. I hope that if you are still having so much pain today you have called your doctor. Hopefuuly things havent become worse.

    The weeks before I had surgery my pain increased as well. I found I was doing way to much at home. I wanted to make sure everything way cleaned and ready for me to come home. I majorly over did it and caused lots of inflammation.

    What is your doctors plans for pain meds after surgery? I would be concerned with that. Will you be able to start oral meds again?

    Hope you are doing better, Take Care,
    Shell


  • Call your doctor! It doesn't make sense that you can't take any pain meds. Of course any NSAIDS would be a bad ideal if you have ulcers (and a no-no before or after fusion), but the docs even prescride narcotics for ulcer pain! My ex-H used to take vicodin for his ulcer pain. If your tummy is sensitive to pain meds it helps to always take them with food. You could even try to take them with Maalox/mylanta, etc, something that coats your tummy. Are you on any ulcer meds like prilosec, pepcid, zantac, etc? Perhaps treating the problem would be better than just suffering without pain meds. There has got to be something you can take. Please don't suffer needlessly, call your doc or get in and demand some relief. You are going to need pain meds post-op, so best to figure out a solution now than wait until after. Good-luck, Sue
  • I had stomach problems with Naproxen. My old PCP had me on them for MONTHS upon MONTHS when you're not supposed to be taking that for more than 2 to 3 max. Anyway, they started me on Prilosec, because I couldn't eat or drink anything without curling up into a fetal position for the rest of the night, trying to stand the pain. It worked awesome. I don't take it anymore, but I also don't take Naproxen anymore. My NS gives me Oxycodone, which works the same as Percocet, because the only difference is there is no tylenol and tylenol does nothing for me anyway.

    You should ask about Oxycodone pills. Straight Oxycodone should do absolutely nothing to your stomach or liver.
  • Please remember that we are not doctors, but merely other members of Spine Health.

    "C"
  • Do you have a heated pool anywhere near you that you can go to? I know when I was in a lot of pain the only thing that helped me was to be in the water and weightles. I used to just float or hang with a noodle.
    Sara O:)
  • I love Aquatic therapy. Even if you can't do the stretches and exercises, the warm water relaxes your muscle a lot better than muscle relaxers do. It is DEFINITELY a good idea.
  • I had my pre-op appt on Tuesday and he said I can take tylenol, but that does nothing for me! I have stomach issues to begin with, like IBS (irritable bowel sydrome) so with that and the meds, the ER doc said it just ate away at my stomach and intestines. Not good at all. I can't eat anything now without it going right through me, even drinking now too! But I eat and drink cause I would be dead if I didn't!
    I guess the weight loss is a good thing! Even more to come next week after my surgery! YAY! and the tummy tuck on top of that! :))(
    I guess I just can take it one day at a time. I'm taking it easy with the cleaning but there is still alot to be done before next Thursday!
    Thank you all with your advice! I'm sooo glad to have you all!

    Kim
advertisement
Sign In or Register to comment.